MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP INTERFSCRW,FULL THD
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, it was reported by an arthrex employee via email that (2) ar-1380tc full thread cannulated bio-composite interference screw and an ar-1390tc full thread cannulated biocomposite interference screw broke during tensioning.Surgeon stated the screws showed some type of deformation, which has been seen before in other surgery but the screws have never broken before.Surgeon used a fourth screw from a different lot number than the pervious ones and competed the case without further issues.This was discovered during an acl reconstruction under arthroscopy procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the device was broken and the threads of the device were damaged.Due to the damage to the device, relevant dimensions could not be measured.The method used to prepare the bone socket, as well as the bone quality encountered, were not provided.The cause of this remains undetermined.

Brand Name
BIO-COMP INTERFSCRW,FULL THD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14547199
Report Number1220246-2022-04975
Device Sequence Number5245381
Product Code MAI
UDI-Device Identifier00888867015357
UDI-Public00888867015357
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberBIO-COMP INTERFSCRW,FULL THD
Device Catalogue NumberAR-1380TC
Device Lot Number11517146
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown